North Carolina, 2012High Wind in North Carolina, February 25, 2012
February 25, 2012 · NWS RNK · 1 event in 1 county or zone
A strong pressure gradient developed between a departing area of low pressure and an approaching high pressure system. West winds increased through the day with some gusts near 60 mph at mainly higher elevations.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong pressure gradient developed between a departing area of low pressure and an approaching high pressure system. West winds increased through the day with some gusts near 60 mph at mainly higher elevations. The winds brought trees down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Feb 25, 7:30 AM EST, 0 minutes earlier.
Area forecast discussion, Feb 25, 7:30 AM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 AM EST SAT FEB 25 2012
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE BUILDING IN FROM THE WEST TODAY...RESULTING
IN CONTINUED GUSTY WINDS ACROSS THE REGION. THIS HIGH WILL PASS
ACROSS THE APPALACHIANS BY SUNDAY MORNING...CAUSING OUR WINDS TO
BECOME SOUTHERLY AND ALLOWING TEMPERATURES TO WARM THROUGH THE
BEGINNING OF NEXT WEEK. ANOTHER STRONG COLD FRONT WILL APPROACH
OUR REGION BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 720 AM EST SATURDAY...
WITH WINDS ALREADY GUSTING TO WARNING LEVELS ALONG THE INTERSTATE
81 CORRIDOR WENT AHEAD AND UPGRADED A FEW CTYS TO A HIGH WIND
WARNING GIVEN ONSET OF EVEN BETTER MIXING THIS MORNING. REMAINDER
UNCHANGED FOR NOW.
AS OF 220 AM EST SATURDAY...
ANOTHER WINDY MARCH LIKE DAY IN STORE TODAY BETWEEN DEEPENING LOW
PRESSURE OFF THE NE COAST AND HIGH PRESSURE GRADUALLY BUILDING IN
FROM THE WEST. THIS WILL KEEP A TIGHT PRESSURE GRADIENT OVER THE
AREA THRU THE AFTERNOON WITH DEPTH OF MIXING INCREASING AS MORE
CLEARING TAKES PLACE AND VERY DRY AIR ADVECTS IN. SOME CONCERN THAT
SOME SPOTS ALONG THE SRN BLUE RIDGE MAY SEE WARNING CRITERIA ESPCLY
THIS MORNING GIVEN MTN WAVE ACTION BUT THINK WEAKER PRESSURE RISES
ALONG WITH A STEEPER INVERSION...AND A SLOWLY WEAKENING 85H JET
SHOULD KEEP THESE SPEEDS SPOTTY AFTER DAYBREAK SO WONT UPGRADE ATTM.
HOWEVER WILL INCLUDE A FEW MORE CTYS IN THE GOING NPW OVER THE WEST
PER CURRENT OBS AND OVER THE EAST CLOSER TO THE FOOTHILLS WHERE
GUIDANCE SHOWS BETTER MIXING OFF THE BLUE RIDGE. WINDS WILL BE
STRONG IN THE PIEDMONT AS WELL BUT WITH FCST RAOBS SHOWING THE
HIGHEST SPEEDS ABOVE THE INVERSION PLAN TO KEEP ADVISORY HEADLINES
JUST WEST OF THERE FOR NOW. WESTERN SNOW SHOWERS REMAIN OFF AND ON
AND LESS ORGANIZED ATTM BUT EXPECTING MORE UPSLOPISH NATURE BANDED
FEATURES UNDER THE INVERSION EARLY THIS MORNING AS THE COLDEST AIR
ALOFT ARRIVES. STILL WITH WARM GROUND NOT EXPECTING TO REACH
ADVISORY LEVELS ESPCLY AS MUCH DRIER AIR LOOKS TO UNDERCUT MOISTURE
SOMEWHAT THIS AFTN CAUSING COVERAGE TO DECREASE. THEREFORE KEEPING
HIGH POPS THRU EARLY AFTN WITH SOME DECREASE LATER AS MOST GUIDANCE
CUTS OFF PRECIP WITH MORE OF A WEST WIND IN PLACE. ELSW BECOMING
MAINLY SUNNY AFTER EARLY CLOUDS/FLURRIES BLUE RIDGE EAST.
QUITE A DRAMATIC TEMP CHANGE FROM FRIDAY GIVEN CONTD COLD ADVECTION
AND READINGS LIKELY STAYING CLOSE TO FREEZING FAR WEST/HIGHER
ELEVATIONS AND ONLY IN THE 40S EAST TO PERHAPS 50 SE UNDER A GUSTY
BREEZE. STAYED CLOSER TO THE COLDER MET MOS TODAY GIVEN COLD
ADVECTION AND SOME OFFSET VIA DOWNSLOPE WARMING OUT EAST.
STRONG HIGH PRESSURE BUILDS IN OVERNIGHT AND SHOULD BE ABOUT
OVERHEAD BY MORNING ALLOWING GOOD SUBSIDENCE AND LIGHT WINDS
AFTER MIDNIGHT. EXPECT UPSLOPE TO ALSO CUT OFF AFTER SUNSET WITH ALL
SEEING CLEAR SKIES BY MORNING. THIS IN COMBO WITH VERY DRY AIR AND
LIGHT WINDS SHOULD SET UP GREAT RADITIONAL COOLING ALLOWING LOWS TO
FALL INTO THE TEENS TO LOW 20S WEST AND LOW/MID 20S EAST PENDING HOW
FAST WINDS CALM OUT.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
AS OF 300 AM EST SATURDAY...
TRANQUIL PERIOD AHEAD. WITH AN EXTENSION OF HIGH PRESSURE HANGING
BACK ACROSS THE SOUTHSIDE AND PIEDMONT SUNDAY NIGHT...MONDAY MORNING
HAS THE POTENTIAL TO BE A FEW DEGREES BELOW GUIDANCE. ESPECIALLY
CONSIDERING THAT DEWPOINTS REMAIN IN THE MIDDLE TEENS SUNDAY
AFTERNOON. THE SURFACE HIGH IS SHOVED OFF THE COAST ON MONDAY AS A
WEAK UPPER TROUGH SLIDES ACROSS THE OHIO VALLEY. WARMER AIR SEEPS
EAST ALLOWING MANY SPOTS TO HIT THE MIDDLE 50S. AGAIN WITH DEWPOINTS
BARELY MAKING THE MIDDLE 20S...MIN T MAY AGAIN FALL A FEW DEGREES
BELOW GUIDANCE TUESDAY MORNING...WITH ONLY A FEW CLOUDS ENCROACHING
UPON NW NC. A STRONGER HIGH BUILDS ACROSS THE MIDDLE ATLANTIC BEHIND
THE UPPER WEAK TROUGH THROUGH TUESDAY...TAKING UP A WEDGE POSITION
AHEAD OF STRONG LOW PRESSURE IN SOUTHERN MINNESOTA. EASTERLY
COMPONENT AND INCREASING CLOUDINESS MAY KEEP TEMPS A LITTLE COOLER
ACROSS THE PIEDMONT AND SOUTHSIDE. DEEP ISENTROPIC LIFT WITH A
STRONG WARM FRONT ARRIVES TUESDAY NIGHT...SUCH THAT BOTH THE ECMWF
AND THE GFS HAVE IT EASILY WET ACROSS THE CWA BY 12Z/7A WEDNESDAY.
WOULD EXPECT A BALMY TUESDAY EVENING WITH CLOUDS ARRIVING AFTER A
WARM DAY...SUCH THAT MIN T INTO WED MORNING WILL PROBABLY BE SEVERAL
DEGREES WARMER THAN THE CLIMATOLOGICALLY CONTAMINATED MEX
NUMBERS...AS H85 TEMPS SHOOT ABOVE +10C.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 200 PM EST FRIDAY...
MILD TEMPERATURES CONTINUE THROUGH TUESDAY. HIGH PRESSURE WILL BE
OFFSHORE. ADVECTION OF MOISTURE INTO THE REGION INCREASES TUESDAY
NIGHT AND WEDNESDAY AHEAD OF THE NEXT UPPER TROF. BY WEDNESDAY A
WARM FRONT WILL BE JUST NORTH OF THE FORECAST AREA. THE COLD FRONT
WITH THIS SYSTEM...AND ANY ASSOCIATED PRECIPITATION WILL BE EAST OF
THE REGION BY THURSDAY MORNING.
&&
.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
AS OF 630 AM EST SATURDAY...
WITH HIGH PRESSURE BUILDING IN TODAY...STRONG WIND GUSTS WILL
PERSIST ACROSS THE REGION...BUT ESPECIALLY IN THE MOUNTAINS.
EXPECT 25KT TO 45KT GUSTS FROM THIS MORNING INTO AT LEAST EARLY
AFTERNOON AS THE PRESSURE GRADIENT AGAIN TIGHTENS. BY THIS
EVENING...HIGH PRESSURE WILL BEGIN TO SETTLE ACROSS OUR
AREA...ALLOWING THE PRESSURE GRADIENT TO RELAX AND STRONG WINDS TO
COME TO AN END.
THE OTHER CONCERN THIS MORNING WILL BE TEMPORARY REDUCTIONS IN
VISIBILITY AS BANDS OF SNOW SHOWERS ROLE OFF OF THE RIDGELINES TO
THE WEST OF OUR AREA. WHILE MUCH OF THIS ACTIVITY WILL BE
LIGHT...A FEW BANDS WILL BE STRONG ENOUGH TO REDUCE VISIBILITIES
TO 1SM FOR BRIEF PERIODS OF TIME. THESE SNOW SHOWERS WILL REACH AS
FAR EAST AS KROA THROUGH MID MORNING... BUT WILL AFFECT KBLF AND
KLWB THE GREATEST. EXPECT THESE SHOWERS TO GRADUALLY DIMINISH FROM
EAST TO WEST BEGINNING LATE THIS MORNING. HOWEVER LOW CIGS
INCLUDING PREVAILING MVFR WILL PESIST AT KBLF AND AT TIMES AT KLWB
WITH A CHANCE OF DROPPING INTO BRIEF IFR/LIFR AS HEAVIER SNOW SHOWERS
MOVE ACROSS. THINK CONDITIONS WILL REMAIN MOSTLY VFR ELSW EXCEPT
AT KBCB WHERE SNOW BANDS COULD MAKE FOR INTERVALS OF MVFR IN WIND
BLOWN SNOW. ANY SNOW SHOWERS WILL COME TO AN END THIS EVENING AS
HIGH PRESSURE SETTLES ACROSS THE AREA.
HIGH PRESSURE WILL PASS ACROSS THE AREA SUNDAY...AND WILL
INFLUENCE OUR WEATHER PATTERN THROUGH EARLY NEXT WEEK...RESULTING
IN A RETURN TO VFR CONDITIONS AREAWIDE INTO TUESDAY. ANOTHER
STRONG COLD FRONT MAY IMPACT THE AREA WITH SUB VFR CIGS AND VSBYS
IN SHOWERS ON WEDNESDAY.
&&
.FIRE WEATHER...
AS OF 6 AM EST SATURDAY...
STRONG GUSTY WINDS AND VERY DRY AIR WILL MAKE FOR LOW HUMIDITY
LEVELS ALONG/EAST OF THE BLUE RIDGE AND ESPCLY IN NW NC TODAY.
HOWEVER RAINFALL FROM YDA WAS ENOUGH TO CAUSE 10 HOUR FUEL MOISTURE
LEVELS TO INCREASE TO BETWEEN 12 AND 15 PERCENT THIS MORNING WHICH
COULD MAKE FOR A LITTLE LESS FIRE DANGER ESPCLY GIVEN RATHER COLD
TEMPS THRU THE AFTERNOON. FINE FUELS SUCH AS GRASSES MAY BE ABLE
TO DRY ENOUGH ESPCLY OVER THE NW NC MTNS WHERE LESS RAIN WAS
OBSERVED BUT EVEN THERE APPEARS HIGHS IN THE 30S WILL PRECLUDE
SEEING RH GO MUCH BELOW CRITICAL THRESHOLD LEVELS. HOWEVER AFTER
COORDINATION WITH NC FORESTRY OFFICIALS WILL GO WITH A RED FLAG
WARNING IN ALL OF NW NC GIVEN RAPID DRYING POTENTIAL ESPCLY
FOOTHILLS BY THIS AFTERNOON.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR VAZ007-010-011-
018>020-022>024-032>035-043.
HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR VAZ009-
012>017.
NC...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NCZ003-004-019-
020.
HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR NCZ001-002-
018.
RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR NCZ001>006-
018>020.
WV...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR WVZ042.
&&
SYNOPSIS...JH/NF
NEAR TERM...JH
SHORT TERM...KM
LONG TERM...AMS
AVIATION...JH/KK/NF
FIRE WEATHER...Hazardous weather outlook, Feb 25, 7:29 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 AM EST SAT FEB 25 2012
VAZ007-010-011-018>020-022>024-032>035-043-WVZ042-261230-
TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-MERCER-
729 AM EST SAT FEB 25 2012
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003-004-019-020-261230-
SURRY-STOKES-WILKES-YADKIN-
729 AM EST SAT FEB 25 2012
...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RED FLAG WARNING.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ043>045-261230-
SUMMERS-MONROE-GREENBRIER-
729 AM EST SAT FEB 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
BANDS OF SNOW SHOWERS MAY RESULT IN AN INCH OR TWO OF SNOW MAINLY
ALONG THE WESTERN SLOPES TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ044>047-058-059-261230-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
729 AM EST SAT FEB 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
WESTERLY WINDS MAY GUST TO 40 OR 45 MPH TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ005-006-261230-
ROCKINGHAM-CASWELL-
729 AM EST SAT FEB 25 2012
...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RED FLAG WARNING.
WESTERLY WINDS MAY ALSO GUST TO 40 MPH TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ009-012>017-261230-
SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-
729 AM EST SAT FEB 25 2012
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-002-018-261230-
ASHE-ALLEGHANY NC-WATAUGA-
729 AM EST SAT FEB 25 2012
...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
RED FLAG WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 25, 6:47 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 AM EST SAT FEB 25 2012
NCZ001-002-018-VAZ009>020-022>024-251400-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...
BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA
647 AM EST SAT FEB 25 2012
...STRONG WINDS AND BANDS OF SNOW SHOWERS EARLY THIS MORNING...
BANDS OF WIND BLOWN SNOW SHOWERS WILL CONTINUE TO MOVE EAST OUT TO
THE BLUE RIDGE THROUGH MID MORNING. IN LOCATIONS WHERE THE HEAVIER
BANDS PASS ACROSS...A QUICK COATING TO A HALF INCH OF SNOW COULD
OCCUR ALONG WITH WIND GUSTS IN EXCESS OF 50 MPH. THIS MAY MAKE FOR
HAZARDOUS TRAVEL CONDITIONS ESPECIALLY WHERE THE SNOW MAY COAT THE
ROAD OR BLOW ACROSS CAUSING REDUCED VISIBILITIES. HIGH PROFILE
VEHICLES SHOULD ALSO BE ALERT FOR THE VERY STRONG WINDS THIS
MORNING.
High Wind, Ashe
- When
- February 25, 7:30 AM EST to 12:18 PM EST
- Where
- Ashe forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 36.434, -81.500 (the zone’s center; the record gives no point)
High winds blew three trees down across the county. Watertank Road near Fleetwood, Highway 88 near Creston, and Garvey Bridge Road near Crumpler each had one of these three trees blown down onto them. Damage values are estimated.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, February 25, 20123 deaths · 26 injured · 2 events
- High Wind in Massachusetts, February 25, 2012$165,000 · 53 kt wind · 9 events
- High Wind in Virginia, February 25, 2012$48,000 · 55 kt wind · 9 events
- Lake-Effect Snow in New York, February 25, 2012$60,000 · 3 events
- Lake-Effect Snow in Pennsylvania, February 25, 2012$50,000 · 1 event
- Lake-Effect Snow in Ohio, February 25, 2012$50,000 · 1 event
- High Wind in Nevada, February 25, 2012$30,000 · 76 kt wind · 6 events
- Winter Storm in North Dakota, February 25 to 27, 201217 events
- High Wind in Wyoming, February 25 to 26, 201252 kt wind · 16 events
- Winter Storm in Minnesota, February 25 to 27, 201216 events
- Astronomical Low Tide in New Jersey, February 25 to 26, 201215 events
- Heavy Snow in North Dakota, February 25 to 27, 201212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367164.